Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

July 10, 2012Georgetown County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jul 10, 2012, 1:51 PM EDT for Georgetown County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 1:51 PM EDT (17:51 UTC)
Expired
Jul 10, 2012, 2:45 PM EDT
In force
54 min
Issued by
NWS Wilmington, NC

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 94 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1486 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS82 KILM 101751
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT TUE JUL 10 2012

SCZ053>056-101845-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
151 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 245 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 
NORTHWEST OF PLANTERSVILLE...OR ABOUT 13 MILES WEST OF MURRELLS 
INLET...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...GEORGETOWN...MURRELLS
INLET...SURFSIDE BEACH...BUCKSPORT...BURGESS...JACKSON...LITCHFIELD
BEACH...OATLAND...PLANTERSVILLE...RHEMS AND YAUHANNAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3320 7922 3360 7945 3361 7944 3362 7944
      3370 7904 3363 7894 3343 7912 3333 7916
      3326 7917
TIME...MOT...LOC 1750Z 250DEG 17KT 3357 7926

$$

ZOUZIAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:14 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 10, 1:14 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
114 PM EDT TUE JUL 10 2012

.SYNOPSIS...
AN UNSTABLE AND MOIST AIR MASS ACROSS THE REGION WILL LEAD TO
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH
PERIODS OF HEAVY RAINFALL POSSIBLE. BUILDING BERMUDA HIGH
PRESSURE LATER IN THE WEEK WILL BRING SLIGHTLY DRIER CONDITIONS
FRIDAY INTO THE WEEKEND...ACCOMPANIED BY SEASONAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM TUESDAY...GOOD RAIN POTENTIAL TODAY AMID HIGH PWAT
VALUES BUT OVERALL WEAK STEERING FLOW. DID TRIM POP VALUES THROUGH
EARLY AFTERNOON BUT RETAINED LIKELY POP NUMBERS INTO THIS EVENING
AS IMPULSES MOVING OUT OF THE MOUNTAINS ENHANCES LIFT AND SUPPORT
ALOFT. THE SEA BREEZE CIRCULATION MAY BE STRONGEST ACROSS SC THIS
AFTERNOON DUE TO DELAYED WARMING IN DEBRIS CLOUDS ACROSS THE NORTH
ZONES. PRIMARY THREAT IS TORRENTIAL RAINFALL AREA-WIDE...ISOLATED
SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY IN SC WHERE GOOD
SFC HEATING IS ALREADY UNDERWAY THIS MORNING. THUS LOCALIZED WET
DOWNBURSTS REMAIN POSSIBLE. LESS INTENSE HEAT TODAY AND MUCH
MORE ADHERED TO JULY CLIMATE STANDARDS...UPPER 80S COAST LOW/MID
90S INTERIOR.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 AM TUESDAY...STILL APPEARS A SIGNIFICANT RAINFALL EVENT
WILL OCCUR ACROSS PORTIONS OF THE CAROLINAS DURING THE MIDDLE OF THE
WEEK. HOWEVER...UNCERTAINTY REMAINS INTO HOW MUCH RAIN WILL GET INTO
THE ILM CWA...ESPECIALLY SOUTHERN PORTIONS OF THE AREA.

500MB TROUGH WILL BE PUSHING ITS WAY SOUTH FROM THE GREAT
LAKES/NORTHEAST AND EXTENDING DOWN INTO THE MS VLY. AS THIS
OCCURS...A WAVY SURFACE BOUNDARY/COLD FRONT WILL BE SLOWLY PUSHED
SOUTHWARD TOWARDS THE AREA. THESE TWO FEATURES WILL BE WORKING
TOGETHER...BUT WILL BE IMPEDED BY RETURN FLOW AROUND BERMUDA HIGH AS
WELL AS CONTINUED EXTENSION OF UPPER RIDGE ACROSS THE NORTH ATLANTIC
OCEAN. THEREIN LIES THE UNCERTAINTY IN THE FORECAST...EXACTLY HOW
FAR SOUTH WILL THE BOUNDARY MAKE IT BEFORE WASHING OUT LATE IN THE
WEEK. CONVERGENCE ALONG THE FRONT COMBINED WITH UPPER DIFFLUENCE IN
A VERY MOIST ENVIRONMENT SHOULD ALLOW FOR CONVECTION WITH HEAVY
RAINFALL...BUT THE HEAVIEST RAIN WILL BE FOCUSED ALONG THE FRONT
WHICH MAY STALL JUST NORTH OF OUR LOCAL AREA. NOTE THAT MOS P12/P24
NUMBERS HAVE TRENDED DOWNWARD...LIKELY IN RESPONSE TO SLIGHTLY
STRONGER MID-LEVEL RIDGING KEEPING THE FRONT FURTHER NORTH.
STILL...FEEL INHERITED LIKELY POP WED AND HIGH CHC POP THU ARE
REASONABLE AND CANNOT MAKE ANY SIGNIFICANT IMPROVEMENTS TO THE
INHERITED FORECAST. HIGHEST POP/QPF WILL BE ACROSS NW TIER OF
COUNTIES.

TEMPS WILL BE SLIGHTLY BELOW CLIMO THROUGH THE PERIOD DUE TO
CONVECTION AND SHOWERS. HIGHS WILL BE IN THE MID TO UPPER 80S. MINS
WILL REMAIN AT OR SLIGHTLY ABOVE CLIMO...LOW TO MID 70S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 AM TUESDAY...BIGGEST CHANGE IN GUIDANCE THIS MORNING
REVOLVES AROUND TIMING OF DISSIPATION OF NEARBY SURFACE
BOUNDARY...AND RETURN TO MORE TYPICAL SUMMERTIME WEATHER.

AS NOTED BY PREVIOUS FORECASTER...GUIDANCE NOW SHOWING THE TROPICAL
RIDGE ACROSS THE ATLANTIC PUSHING BACK INTO THE CAROLINAS AS EARLY
AS VERY EARLY FRIDAY. THIS FORCES THE COLD FRONT TO WASH OUT/PUSH
BACK TO THE NORTH A DAY SOONER THAN WAS DEPICTED LAST NIGHT AS DEEP
SE FLOW DEVELOPS THROUGH THE COLUMN. THIS MEANS THAT DAILY POP WILL
TREND DOWN THROUGH THE WKND...HIGHEST ON FRIDAY WITH CHC...FALLING
TO SCHC THROUGH THE WKND AND SILENT BY MONDAY AS RIDGING DEVELOPS
OVERHEAD. EVEN THOUGH 1000-500MB THICKNESSES RISE TOWARDS
580DM...TEMPS WILL ONLY WARM TO AROUND OR JUST ABOVE CLIMO SINCE
RIDGE HAS TROPICAL ORIGIN AS OPPOSED TO CONTINENTAL ORIGIN LIKE THE
OPPRESSIVE RIDGE THAT BROUGHT US ALL THE HEAT LAST WEEK.
ADDITIONALLY...THE DEEP SE FLOW WILL PROMOTE SCATTERED DIURNAL TSTMS
EACH DAY...AS WELL AS DEEP CAROLINA BLUE SKIES. TEMPS WILL BE RIGHT
AROUND CLIMO...WITH DAYTIME HIGHS RISING TO JUST ABOVE AT THE END OF
THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 18Z...AIRMASS READY TO UNLOAD ANOTHER ROUND OF CONVECTION.
MODERATE TO HIGH CONFIDENCE WE WILL SEE SCATTERED TO POSSIBLY
NUMEROUS CONVECTION THIS AFTERNOON. THE BEST CHANCE FOR STORMS WOULD
SEEM TO BE OVER THE SOUTHERN HALF OF THE CWA...AND ALONG THE SEA
BREEZE. TSTMS COULD FIRE ANYWHERE GIVEN THE HIGH PWATS AND WEAK TO
MODERATE OMEGA. SOME STORMS COULD HAVE HEAVY RAIN AND FREQUENT
LIGHTNING...ALONG WITH BRIEF GUSTY WINDS. IFR CONDITIONS ARE
POSSIBLE...BUT ONLY BRIEFLY. TONIGHT...CONVECTION WILL CONTINUE WELL
INTO THE EVENING...SLOWLY DIMINISHING AROUND MIDNIGHT. SOME
FOG/STRATUS IS POSSIBLE AGAIN TOWARD SUNRISE. WEDNESDAY...MORE OF
THE SAME WITH CONVECTION EXPECTED TO REFIRE BY EARLY AFTERNOON.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM TUESDAY...SW 10-20 KT FLOW AND SEAS MAINLY 3 TO 4 FT
LOOK FOR WIND DRIVEN WAVES AT 5 TO 6 SECOND DOMINATE PERIODS TO
DOMINATE THE SIGNIFICANT SEAS WAVE SPECTRUM. TSTMS WILL POSE A
THREAT TO MARINERS LATER TODAY AND TONIGHT AS STORM MOTION DIRECTS
CELLS TO THE NEAR SHORE ZONES.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 AM TUESDAY...PINCHED GRADIENT BETWEEN BERMUDA HIGH
PRESSURE AND NEARLY-STATIONARY COLD FRONT WILL KEEP WINDS FROM THE
SW AT 10-15 KTS ON WEDNESDAY. THESE WINDS WILL COMBINE WITH A
DECAYING SE SWELL TO PRODUCE 3-4 FT SEAS...MOSTLY CREATED BY THE SW
WIND WAVE. LATE WEDNESDAY THE GRADIENT STARTS TO RELAX AS FRONT
BEGINS TO WEAKEN. THIS CAUSES WINDS TO EASE...AND BY EARLY THURSDAY
SEAS WILL BE ONLY 2-3 FT. ATLANTIC RIDGE BEGINS TO SLOWLY PUSH BACK
TO THE WEST THURSDAY...TURNING WINDS TO THE SOUTHEAST AND KEEPING
THE PRESSURE GRADIENT WEAK. WITH THE LONG SE FETCH DEVELOPING...SE
SWELL WILL BEGIN TO BUILD IN AMPLITUDE...SO EVEN AS WIND-WAVES DECAY
THE OVERALL SEAS WILL REMAIN 2-3 FT THROUGH THURSDAY.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 300 AM TUESDAY...DEEP SE FLOW AROUND ATLANTIC RIDGE WILL
PERSIST THROUGH THE PERIOD. THIS KEEPS SE WINDS AROUND 10 KTS FRIDAY
AND SATURDAY...AND HENCE THE WIND WAVE CONTRIBUTION TO THE WAVE
SPECTRUM WILL BE RATHER MINIMAL. WITH THE LONG SE FETCH HOWEVER...AN
8 SEC SE SWELL WILL GRADUALLY BUILD IN AMPLITUDE...BECOMING 3-4 FT
BY SATURDAY. THIS WILL FORCE GENERALLY 2-3 FT SEAS...WITH ISOLATED 4
FTERS NEAR THE 20NM BOUNDARY...CREATED PRIMARILY BY THE INCOMING
SWELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...8
SHORT TERM...JDW
LONG TERM...DW
AVIATION...DL
Hazardous weather outlook, Jul 10, 5:21 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
521 AM EDT TUE JUL 10 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-111000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ039-055-056-111000-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO
PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS
THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.25 TO 1.00 INCH...
WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY
MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING
AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-111000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-111000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-111000-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Jul 10, 1:32 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
132 PM EDT TUE JUL 10 2012

NCZ109-110-SCZ053-054-101830-
COASTAL BRUNSWICK-COASTAL HORRY-INLAND BRUNSWICK-INLAND HORRY-
132 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY AND BRUNSWICK COUNTIES
THROUGH 230 PM EDT...

AT 132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BRIARCLIFFE ACRES...OR ABOUT 8 MILES SOUTHWEST OF NORTH MYRTLE
BEACH...MOVING EAST NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE LITTLE RIVER...MYRTLE BEACH...NORTH
MYRTLE BEACH...SHALLOTTE...SOCASTEE...BROOKSVILLE...CALABASH...CHERRY
GROVE BEACH...CIVIE TOWN...FORESTBROOK...GRISSETTOWN AND HAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3370 7904 3395 7866 3395 7865 3409 7846
      3394 7824 3390 7834 3388 7846 3379 7872
      3373 7882 3364 7893
TIME...MOT...LOC 1732Z 229DEG 16KT 3380 7877

ZOUZIAS
Special weather statement, Jul 10, 1:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT TUE JUL 10 2012

SCZ053>056-101845-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
151 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 245 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
NORTHWEST OF PLANTERSVILLE...OR ABOUT 13 MILES WEST OF MURRELLS
INLET...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...GEORGETOWN...MURRELLS
INLET...SURFSIDE BEACH...BUCKSPORT...BURGESS...JACKSON...LITCHFIELD
BEACH...OATLAND...PLANTERSVILLE...RHEMS AND YAUHANNAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3320 7922 3360 7945 3361 7944 3362 7944
      3370 7904 3363 7894 3343 7912 3333 7916
      3326 7917
TIME...MOT...LOC 1750Z 250DEG 17KT 3357 7926

ZOUZIAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:00 PM EDTSpecial Weather StatementILMHorry45 min
Jul 9, 9:45 PM EDTSpecial Weather StatementILMWilliamsburg45 min
Jul 9, 10:26 PM EDTSpecial Weather StatementILMGeorgetown, Williamsburg49 min
Jul 10, 12:19 AM EDTSpecial Weather StatementILMDarlington41 min
Jul 10, 1:32 PM EDTSpecial Weather StatementILMHorry58 min
Jul 10, 2:36 PM EDTAreal Flood WarningILMHorry3 hr
Jul 10, 2:51 PM EDTSpecial Marine WarningILM54 min
Jul 10, 2:56 PM EDTSpecial Weather StatementILMWilliamsburg64 min
Jul 10, 3:03 PM EDTSpecial Weather StatementILMGeorgetown57 min
Jul 10, 3:25 PM EDTSpecial Marine WarningILM35 min
Jul 10, 3:26 PM EDTAreal Flood AdvisoryILMGeorgetown2 hr
Jul 10, 3:44 PM EDTSpecial Weather StatementILMGeorgetown, Williamsburg61 min
Jul 10, 3:52 PM EDTSpecial Marine WarningILM38 min
Jul 10, 4:30 PM EDTSpecial Marine WarningILM30 min
Jul 10, 4:37 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 1 more53 min
Jul 10, 4:45 PM EDTSevere Thunderstorm WarningILMDarlington, Florence60 min
Jul 10, 5:26 PM EDTSevere Thunderstorm WarningILMFlorence, Marion64 min
Jul 10, 5:53 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro43 min
Jul 10, 7:28 PM EDTSpecial Weather StatementILMMarlboro62 min
Jul 10, 7:38 PM EDTAreal Flood AdvisoryILMMarlboro53 min
Jul 10, 2:20 PM EDTSpecial Weather StatementILMNew Hanover55 min
Jul 10, 3:27 PM EDTSpecial Weather StatementILMPender63 min
Jul 10, 4:02 PM EDTSpecial Weather StatementILMBrunswick58 min
Jul 10, 4:06 PM EDTSevere Thunderstorm WarningILMNew Hanover24 min
Jul 10, 7:23 PM EDTSevere Thunderstorm WarningILMBladen, Robeson52 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.